MAUDE Adverse Event Report: GYRUS ACMI, INC DURAVENT VT TB 1.27MM TP (60/PK); TUBE, TYMPANOSTOMY

GYRUS ACMI, INC DURAVENT VT TB 1.27MM TP (60/PK); TUBE, TYMPANOSTOMY
Model Number 245775
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report has not been returned to olympus for evaluation.The investigation is ongoing.The definitive cause of the user¿s experience cannot be determined at this time.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
The physician reports two cases of duravent tube migration to the middle ear.For this case, the patient underwent a bilateral myringotomy and tympanostomy (m+t).Three years, four months later, the patient required a surgical procedure to remove right middle ear foreign body using an operating microscope.No further consequences to the patient have been reported.Case with patient identifier (b)(6) reports patient 1/2.Case with patient identifier (b)(6) reports patient 2/2.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The dhr was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.The case is not due to design.Based on the results of the legal manufacturer's investigation and the inability to evaluate the device, the root cause of the implanted tubing migrating into the inner ear could not be identified.However, it is possible that the incision size made for insertion of the duravent tube and/or the trimming of the duravent tube for insertion was the cause.Per the legal manufacturer's instructions for use: if the incision is made too large, the duravent tube can migrate into the middle ear.Olympus will continue to monitor field performance for this device.

Brand Name
DURAVENT VT TB 1.27MM TP (60/PK)
Common Device Name
TUBE, TYMPANOSTOMY
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
Manufacturer Contact
kenneth pittman
118 turnpike road
southborough, MA 01772
9013785969
MDR Report Key13001503
Report Number3003790304-2021-00190
Device Sequence Number14522355
Product Code ETD
UDI-Device Identifier00821925018143
UDI-Public00821925018143
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number245775
Device Lot NumberMH690912
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2021
Supplement Date Received by Manufacturer01/13/2022
Initial Report FDA Received Date12/14/2021
Supplement Report FDA Received Date01/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 YR
Patient SexMale